Mathematische Zeitschrift

, Volume 273, Issue 1–2, pp 219–236 | Cite as

Donaldson–Thomas invariants for complexes on abelian threefolds

  • Martin G. Gulbrandsen


Donaldson–Thomas invariants for moduli spaces M of perfect complexes on an abelian threefold X are usually zero. A better object is the quotient \({K=[M/X\times\widehat{X}]}\) of complexes modulo twist and translation. Roughly speaking, this amounts to fixing not only the determinant of the complexes in M, but also that of their Fourier–Mukai transform. We modify the standard perfect symmetric obstruction theory for perfect complexes to obtain a virtual fundamental class, giving rise to a DT-type invariant of the quotient K. It is insensitive to deformations of X, and respects derived equivalence. As illustrations we examine the case of Picard bundles and of Hilbert schemes of points.

Mathematics Subject Classification

Primary 14N35 Secondary 14K05 14D20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Beauville, A.: Variétés Kähleriennes dont la première classe de Chern est nulle. J. Differ. Geom. 18 (1983), 4, 755–782 (1984)Google Scholar
  2. 2.
    Behrend K.: Donaldson–Thomas type invariants via microlocal geometry. Ann. Math. (2) 170(3), 1307–1338 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Behrend K., Fantechi B.: The intrinsic normal cone. Invent. Math. 128(1), 45–88 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Behrend K., Fantechi B.: Symmetric obstruction theories and Hilbert schemes of points on threefolds. Algebra Number Theory 2(3), 313–345 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Birkenhake, C., Lange, H.: Complex abelian varieties. In: Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 302, 2nd edn. Springer, Berlin (2004)Google Scholar
  6. 6.
    Bosch, S., Lütkebohmert, W., Raynaud, M.: Néron models, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) (Results in Mathematics and Related Areas (3)), vol. 21. Springer, Berlin (1990)Google Scholar
  7. 7.
    Cheah J.: On the cohomology of Hilbert schemes of points. J. Algebraic Geom. 5(3), 479–511 (1996)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Huybrechts D.: Fourier-Mukai Transforms in Algebraic Geometry, Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, Oxford (2006)CrossRefGoogle Scholar
  9. 9.
    Huybrechts D., Thomas R. P.: Deformation-obstruction theory for complexes via Atiyah and Kodaira-Spencer classes. Math. Ann. 346(3), 545–569 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Matsusaka T.: On a characterization of a Jacobian variety. Memo. Coll. Sci. Univ. Kyoto. Ser. A Math. 32, 1–19 (1959)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Morikawa H.: Cycles and endomorphisms of abelian varieties. Nagoya Math. J. 7, 95–102 (1954)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Mukai S.: Semi-homogeneous vector bundles on an Abelian variety. J. Math. Kyoto Univ. 18(2), 239–272 (1978)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Mukai S.: Duality between D(X) and \({D(\hat X)}\) with its application to Picard sheaves. Nagoya Math. J. 81, 153–175 (1981)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Mukai, S.: Fourier Functor and its Application to the Moduli of Bundles on an Abelian Variety, Algebraic Geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, pp. 515–550. North-Holland, Amsterdam (1987)Google Scholar
  15. 15.
    Mukai, S.: Abelian variety and spin representation. In: Proceedings of Symposium “Hodge Theory and Algebraic Geometry” (Sapporo), pp. 110–135 (in Japanese, English translation: Univ. of Warwick preprint, 1998) (1994)Google Scholar
  16. 16.
    Mumford, D.: Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, Band 34, Springer, Berlin (1965)Google Scholar
  17. 17.
    Orlov D.O.: Derived categories of coherent sheaves on abelian varieties and equivalences between them. Izv. Ross. Akad. Nauk Ser. Mat. 66(3), 131–158 (2002)MathSciNetGoogle Scholar
  18. 18.
    Polishchuk A.: Abelian varieties, theta functions and the Fourier transform, Cambridge Tracts in Mathematics, vol. 153. Cambridge University Press, Cambridge (2003)CrossRefGoogle Scholar
  19. 19.
    Rosay, F.: Some remarks on the group of derived autoequivalences. arXiv:0907.3880v1 [math.AG] (2009)Google Scholar
  20. 20.
    Thomas R.P.: A holomorphic Casson invariant for Calabi-Yau 3-folds, and bundles on K3 fibrations. J. Differ. Geom. 54(2), 367–438 (2000)zbMATHGoogle Scholar
  21. 21.
    Yang J.-H.: Holomorphic vector bundles over complex tori. J. Korean Math. Soc. 26(1), 117–142 (1989)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Yoshioka K.: Moduli spaces of stable sheaves on abelian surfaces. Math. Ann. 321(4), 817–884 (2001)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  1. 1.Stord/Haugesund University CollegeHaugesundNorway

Personalised recommendations